MAUDE Adverse Event Report: MICROVENTION, INC. HYDROFILL 10 ADVANCED; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. HYDROFILL 10 ADVANCED; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 100615HFIL-V-A2
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformance associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The investigation of the returned coil system found the implant to be separated from the pusher with no signs of activation.The pusher's heater coil was found damaged/compressed with the monofilament protruding from the heater coil.The monofilament profiles a stretched tail shape at the tip, indicating the device was experiencing excessive force that exceeded the strength of the monofilament, causing the implant to separate from the pusher.The investigation found the returned microcatheter cut into three pieces.The microcathetesger was investigated under x-ray and found the implant to be broken and stretched in the three parts of the microcatheter.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.The instructions for use (ifu) identifies premature detachment as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that during a coil embolization, the coil stretched and prematurely detached in the vessel.The coil was retrieved with an endovascular snare.The patient was reported to be fine.

Brand Name
HYDROFILL 10 ADVANCED
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key11712773
Report Number2032493-2021-00149
Device Sequence Number3591015
Product Code HCG
UDI-Device Identifier00816777024404
UDI-Public(01)00816777024404(11)191202(17)241130(10)1912021W5
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K113457
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model Number100615HFIL-V-A2
Device Catalogue Number100615HFIL-V
Device Lot Number1912021W5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2021
Initial Report FDA Received Date04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;